• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Clomipramine/OCD/sexual side effects

S

Steve P

New member
Joined
Mar 2, 2019
Messages
2
Location
England
I am a 29 year old man who was diagnosed with OCD at age 13. I was prescribed Clomipramine (Anafranil) very soon after that, and have been taking a high dose ever day for the last 16 years. I have been gradually reducing my dosage under the guidance of my GP and am now barely taking any. One thing I really found difficult when taking my medication was that I found it very hard to orgasm during sex/masturbation, which had a very negative effect on my marriage.

Now I am no longer taking this medication I have noticed that I orgasm far more quickly and easily which for most men would be seen as a bad thing, but for me seems like some level of liberation.

Has anyone else (man or woman) had a similar experience? It’s one of those things I’d rather ask strangers online than even my doctor as it is pretty personal.
 
Y

Yodagirl

Well-known member
Joined
Mar 9, 2019
Messages
626
Location
Georgia USA
I am a 29 year old man who was diagnosed with OCD at age 13. I was prescribed Clomipramine (Anafranil) very soon after that, and have been taking a high dose ever day for the last 16 years. I have been gradually reducing my dosage under the guidance of my GP and am now barely taking any. One thing I really found difficult when taking my medication was that I found it very hard to orgasm during sex/masturbation, which had a very negative effect on my marriage.

Now I am no longer taking this medication I have noticed that I orgasm far more quickly and easily which for most men would be seen as a bad thing, but for me seems like some level of liberation.

Has anyone else (man or woman) had a similar experience? It’s one of those things I’d rather ask strangers online than even my doctor as it is pretty personal.
I’m a 35 year old female. I’ve not been on that medicine, but I take Effexor and have the same issue. It can be very frustrating!
 
Y

Yodagirl

Well-known member
Joined
Mar 9, 2019
Messages
626
Location
Georgia USA
And I haven’t had the courage to bring it up to my Doctor yet. I see them on Monday and think it’s time to mention it.
 
S

Steve P

New member
Joined
Mar 2, 2019
Messages
2
Location
England
You definitely should, it can be very frustrating and partners can be not very understanding. I hope you are able to discuss with your doctor and make progress in this area.
 
S

SHELDON

New member
Joined
Oct 13, 2019
Messages
2
Location
IRAN
Clomipramine is one of the medications prescribed for premature ejaculation because one of the side effects is delayed orgasm. So, yes, that's quite normal.
 
D

Dan3485

Active member
Joined
Apr 22, 2019
Messages
30
Location
London UK
I'm on 40mg of Citalopram and reaching a conclusion is virtually impossible, and if I do manage to get there, there's virtually no sensation, it's just meh. Think it's fairly common with these sort of medications unfortunately.
 
Top